Alert archive / West Virginia / River Flood Warnings in 2018
River Flood Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Feb 16, 2018, 7:51 AM EST for Marshall County, West Virginia. It took effect at Feb 16, 2018, 4:40 PM EST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 7:51 AM EST (12:51 UTC)
- In effect from
- Feb 16, 2018, 4:40 PM EST
- Expired
- Feb 18, 2018, 6:29 PM EST
- In force
- 50 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Moundsville (MOUW2).
- Action stage
- 27.8 ft
- Minor stage
- 37 ft
- Moderate stage
- 41 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 5:20 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 16, 5:20 AM EST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
520 AM EST Fri Feb 16 2018
.SYNOPSIS...
Rain will taper off today, as a cold front exits the region.
Colder air will move in behind the exiting front which could
allow for a brief period of snow showers before the
precipitation ends. Next system arrives Saturday afternoon.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Front will exit the far southern reaches of the area this
morning. This will push the heavier rain south of the entire
region by mid morning. Cold air advection, and a weak shortwave
trough behind the surface boundary, will keep in the risk for
showers into the afternoon. With the colder air diving southward
today, precipitation may end as snow showers. The far
southeastern portion of my region will continue to see the risk
for precipitation into the evening hours.
Temperatures will slowly fall throughout the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Dry weather will return tonight and Saturday morning as high
pressure slides east across the region. Similar to last night,
models continue to struggle with low pressure and a cold front
moving up the coast Saturday afternoon and night. Seeing big
difference between the operational models concerning the
location of the inland surface low and the timing and strength
of the trailing shortwave trough. Still high levels of
uncertainty concerning the amount of qpf that will spread over
the area and in turn the amount of snow. The overall trend has
been further south with the surface low, which is allowing the
colder air to remain, thus even precipitation type, rain or snow
remains in question. For snow amounts, will lean heavily toward
ensemble forecasts with such big differences in the operational
models.
Coastal low will rapidly takes over Saturday night which will
bring a quick end to the snow. Most locations will see the snow
end before midnight, with the possible exception of my eastern
edge of counties, which could see the snow continue into early
Sunday morning.
High pressure will return dry weather on Sunday. Temperatures
should be near to a few degrees above seasonal levels.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Southwest flow between a Wrn CONUS trough, and a SE CONUS high
should result in warm weather through the period. Shortwaves
embedded in the flow, and proximity to a slow moving frontal
boundary, should keep periodic rain chances through mid to late
week. The warmest day of the week looks to be Tuesday, before
the front arrives.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
Rain will end from NW to SE today, but MVFR/IFR ceilings will
persist at least through the morning.
Northwest winds are expected to increase later this morning.
Gusts of 15 to 20 knots are possible later this morning and into
the afternoon.
OUTLOOK...MVFR conditions are possible again on Saturday and
Saturday night and Monday into Tuesday.
&&
.HYDROLOGY...
Widespread moderate to heavy rain will continue overnight. The
flood watch will continue as is. Flooding is also expected for
specific points along the Ohio and Mon rivers. The point at
Pittsburgh is expected to rise above flood stage, 25 ft, Sat
morning.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through this afternoon for MDZ001.
OH...Flood Watch through this afternoon for OHZ039>041-048>050-
057>059-068-069.
PA...Flood Watch through this afternoon for PAZ013-014-020>023-029-
031-073>076.
WV...Flood Watch through this afternoon for WVZ001>004-012-021-
509>514.
&&Hazardous weather outlook, Feb 16, 3:57 AM EST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 357 AM EST Fri Feb 16 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-170900- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 357 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-015-016-170900- Mercer-Venango-Forest-Clarion-Jefferson- 357 AM EST Fri Feb 16 2018 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 16, 2:25 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM FLOOD MANNINGTON 39.53N 80.34W
02/16/2018 MARION WV 911 CALL CENTER
WATER STREET IN MANNINGTON IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER PBZ1801944
XXXLocal storm report, Feb 16, 2:43 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM HEAVY RAIN CASTLE SHANNON 40.37N 80.02W
02/16/2018 M1.50 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1801945
XXXLocal storm report, Feb 16, 2:56 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLOOD LATROBE 40.31N 79.38W
02/16/2018 WESTMORELAND PA LAW ENFORCEMENT
240 AVENUE A FLOODED.
&&
EVENT NUMBER PBZ1801946
XXXLocal storm report, Feb 16, 3:32 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLOOD FELLOWSVILLE 39.33N 79.82W
02/16/2018 PRESTON WV 911 CALL CENTER
INTERSECTION OF ROUTE 92 AND ROUTE 50 IN FELLOWSVILLE
IS FLOODED.
&&
EVENT NUMBER PBZ1801947
XXXLocal storm report, Feb 16, 3:38 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM FLOOD PITTSBURGH 40.44N 79.98W
02/16/2018 ALLEGHENY PA LAW ENFORCEMENT
SR 65 CLOSED BETWEEN MARSHALL AVE AND THE MCKEES ROCKS
BRIDGE DUE TO A LANDSLIDE.
&&
EVENT NUMBER PBZ1801948
XXXLocal storm report, Feb 16, 7:20 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLOOD HEIDELBERG 40.39N 80.09W
02/16/2018 ALLEGHENY PA TRAINED SPOTTER
CHARTIERS CREEK IS OUT OF ITS BANKS FLOODING NEARBY
ROADS.
&&
EVENT NUMBER PBZ1801949The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:19 PM EST | Areal Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 15 hr |
| Feb 15, 8:34 PM EST | Areal Flood Warning | PBZ | Armstrong, Butler, Indiana, Lawrence | 17 hr |
| Feb 15, 9:33 PM EST | River Flood Warning | PBZ | Allegheny | 53 hr |
| Feb 15, 11:59 PM EST | Areal Flood Warning | PBZ | Fayette, Greene | 36 hr |
| Feb 16, 4:28 AM EST | River Flood Warning | PBZ | Indiana, Westmoreland | 26 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 44 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 46 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Allegheny | 35 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Fayette | 23 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Allegheny, Westmoreland | 26 hr |
| Feb 16, 8:03 AM EST | River Flood Warning | PBZ | Fayette, Greene | 26 hr |
| Feb 16, 8:03 AM EST | River Flood Warning | PBZ | Fayette, Greene | 26 hr |
| Feb 16, 10:12 AM EST | Areal Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 22 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Allegheny | 36 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Beaver | 45 hr |
| Feb 16, 2:17 PM EST | Areal Flood Advisory | PBZ | Indiana, Westmoreland | 18 hr |
| Feb 16, 3:31 PM EST | River Flood Warning | PBZ | Beaver | 45 hr |
| Feb 15, 7:11 PM EST | Areal Flood Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 21 hr |
| Feb 15, 8:35 PM EST | River Flood Warning | PBZ | Tuscarawas | 4 days |
| Feb 15, 8:35 PM EST | River Flood Warning | PBZ | Guernsey | 52 hr |
| Feb 15, 11:13 PM EST | Areal Flood Warning | PBZ | Belmont, Coshocton, Guernsey, Monroe, Muskingum, Noble and 1 more | 33 hr |
| Feb 15, 11:13 PM EST | River Flood Warning | PBZ | Coshocton | 46 hr |
| Feb 16, 8:03 AM EST | River Flood Warning | PBZ | Belmont, Jefferson | 54 hr |
| Feb 16, 8:03 AM EST | River Flood Warning | PBZ | Belmont | 54 hr |
| Feb 16, 8:03 AM EST | River Flood Warning | PBZ | Belmont, Monroe | 56 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Columbiana | 47 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Jefferson | 47 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Jefferson | 58 hr |
| Feb 16, 10:50 AM EST | River Flood Warning | PBZ | Monroe | 58 hr |
| Feb 16, 3:31 PM EST | River Flood Warning | PBZ | Jefferson | 47 hr |
| Feb 15, 10:55 PM EST | Areal Flood Advisory | PBZ | Preston | 3 hr |
| Feb 16, 7:51 AM EST | River Flood Warning | PBZ | Preston | 23 hr |
Nearby
River Flood Warnings in West Virginia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.